MAUDE Adverse Event Report: VENTANA MEDICAL SYSTEMS INC BENCHMARK ULTRA; SLIDE STAINER, AUTOMATED

VENTANA MEDICAL SYSTEMS INC BENCHMARK ULTRA; SLIDE STAINER, AUTOMATED
Catalog Number 05342716001
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is ongoing.A supplemental report will be submitted to share the conclusions of investigation.
 
Event or Problem Description
A customer from turkey alleged incorrect (positive) staining on two bone marrow slides while using the benchmark ultra instrument, which occurred on (b)(6) 2023.Non-roche antibodies cd38, cd34, and cd117 were used during the staining process.The customer restained the slides on (b)(6) 2023 using the same antibodies and the slides were stained appropriately (negative), and as expected.The results of the alleged incorrect stained slides were not reported.No harm is alleged.
 
Additional Manufacturer Narrative
The investigation showed that prep kit 47 dispenser unintendedly leaked the mpo (antibody) on the three alleged stained slides.Note, that the alleged slides were identified by the pathologist, and the slide staining results were not reported outside of the lab.The slides were restained using the same antibodies and the slides were stained appropriately (negative), and as expected.No harm alleged.Furthermore, the customer stated the issue has not reoccurred since.

Brand Name
BENCHMARK ULTRA
Common Device Name
SLIDE STAINER, AUTOMATED
Manufacturer (Section D)
VENTANA MEDICAL SYSTEMS INC
1910 e innovation park dr
tucson AZ 85755
Manufacturer (Section G)
VENTANA MEDICAL SYSTEMS INC
1910 e innovation park dr
na
tucson AZ 85755
Manufacturer Contact
timothy blair
1080 us hwy 202 s
building 500, room: 3530
branchburg, NJ 08876
9253534412
MDR Report Key16919490
Report Number2028492-2023-00029
Device Sequence Number6930776
Product Code KPA
UDI-Device Identifier04015630981052
UDI-Public04015630981052
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
510K EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05342716001
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2023
Supplement Date Received by Manufacturer07/13/2023
Initial Report FDA Received Date05/12/2023
Supplement Report FDA Received Date07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown